Alert archive / California / Wind Advisories in 2025

Wind Advisory 3, NWS Sacramento, CA

January 23, 2025

NWS Sacramento, CA issued this wind advisory at Jan 23, 2025, 11:15 AM PST. It took effect at Jan 24, 2025, 10:00 PM PST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2025, 11:15 AM PST (19:15 UTC)
In effect from
Jan 24, 2025, 10:00 PM PST
Expired
Jan 26, 2025, 1:54 AM PST
In force
28 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

057 
WWUS76 KSTO 231915
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1115 AM PST Thu Jan 23 2025

CAZ013-015>017-063-066-068-069-241400-
/O.NEW.KSTO.WI.Y.0003.250125T0600Z-250126T1800Z/
Shasta Lake Area / Northern Shasta County-Northern Sacramento
Valley-Central Sacramento Valley-Southern Sacramento Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Northeast Foothills/Sacramento Valley-Western Plumas
County/Lassen Park-West Slope Northern Sierra Nevada-
Including the cities of Oroville, Shasta Dam, Marysville/Yuba
City, Quincy, Redding, Red Bluff, Chico, Sacramento, Blue Canyon,
Paradise, Alder Springs, and Chester
1115 AM PST Thu Jan 23 2025

...WIND ADVISORY IN EFFECT FROM 10 PM FRIDAY TO 10 AM PST SUNDAY...

* WHAT...For the mountains and northeast foothills, northeast to 
  east winds 20 to 30 mph with gusts to 40 to 55 mph.
  For portions of the Sacramento Valley, north winds 15 to 25 mph 
  with gusts 35 to 45 mph.

* WHERE...Portions of the Sacramento Valley, Mountains Southwestern 
  Shasta County to Western Colusa County, Northeast Foothills, 
  Shasta County, West Slope Northern Sierra Nevada, and Western 
  Plumas County/Lassen Park.

* WHEN...From 10 PM PST Friday to 10 AM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds are expected Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving. Be alert during 
outdoor activities. Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/

KH
5 follow-up statements
362 
WWUS76 KSTO 241029
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
229 AM PST Fri Jan 24 2025

CAZ013-015>017-063-066-068-069-242300-
/O.CON.KSTO.WI.Y.0003.250125T0600Z-250126T1800Z/
Shasta Lake Area / Northern Shasta County-Northern Sacramento
Valley-Central Sacramento Valley-Southern Sacramento Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Northeast Foothills/Sacramento Valley-Western Plumas
County/Lassen Park-West Slope Northern Sierra Nevada-
Including the cities of Shasta Dam, Marysville/Yuba City,
Chester, Sacramento, Alder Springs, Blue Canyon, Quincy,
Oroville, Paradise, Red Bluff, Chico, and Redding
229 AM PST Fri Jan 24 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM 
PST SUNDAY...

* WHAT...For the mountains and northeast foothills, northeast to 
  east winds 20 to 30 mph with gusts to 45 to 55 mph.
  For portions of the Sacramento Valley, north winds 15 to 25 mph 
  with gusts 40 to 50 mph.

* WHERE...Portions of the Sacramento Valley, Mountains Southwestern 
  Shasta County to Western Colusa County, Northeast Foothills, 
  Shasta County, West Slope Northern Sierra Nevada, and Western 
  Plumas County/Lassen Park.

* WHEN...From 10 PM this evening to 10 AM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds are expected Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/

NR
946 
WWUS76 KSTO 241503
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
703 AM PST Fri Jan 24 2025

CAZ013-015>017-063-066-068-069-251300-
/O.CON.KSTO.WI.Y.0003.250125T0600Z-250126T1800Z/
Shasta Lake Area / Northern Shasta County-Northern Sacramento
Valley-Central Sacramento Valley-Southern Sacramento Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Northeast Foothills/Sacramento Valley-Western Plumas
County/Lassen Park-West Slope Northern Sierra Nevada-
Including the cities of Red Bluff, Blue Canyon, Shasta Dam,
Chester, Chico, Alder Springs, Sacramento, Marysville/Yuba City,
Paradise, Oroville, Quincy, and Redding
703 AM PST Fri Jan 24 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM 
PST SUNDAY...

* WHAT...For the mountains and northeast foothills, northeast to 
  east winds 20 to 30 mph with gusts to 45 to 55 mph.
  For portions of the Sacramento Valley, north winds 15 to 25 mph 
  with gusts 40 to 50 mph.

* WHERE...Portions of the Sacramento Valley, Mountains Southwestern 
  Shasta County to Western Colusa County, Northeast Foothills, 
  Shasta County, West Slope Northern Sierra Nevada, and Western 
  Plumas County/Lassen Park.

* WHEN...From 10 PM this evening to 10 AM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds are expected Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving. Be alert during 
outdoor activities. Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/

EK
673 
WWUS76 KSTO 250959
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
159 AM PST Sat Jan 25 2025

CAZ013-015>017-063-066-068-069-252300-
/O.CON.KSTO.WI.Y.0003.000000T0000Z-250126T1800Z/
Shasta Lake Area / Northern Shasta County-Northern Sacramento
Valley-Central Sacramento Valley-Southern Sacramento Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Northeast Foothills/Sacramento Valley-Western Plumas
County/Lassen Park-West Slope Northern Sierra Nevada-
Including the cities of Sacramento, Marysville/Yuba City, Quincy,
Shasta Dam, Chester, Red Bluff, Blue Canyon, Chico, Oroville,
Paradise, Redding, and Alder Springs
159 AM PST Sat Jan 25 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* WHAT...For the mountains and northeast foothills, northeast to 
  east winds 20 to 30 mph with gusts to 45 to 55 mph.
  For portions of the Sacramento Valley, north winds 15 to 25 mph 
  with gusts 40 to 50 mph.

* WHERE...Portions of the Sacramento Valley, Mountains Southwestern 
  Shasta County to Western Colusa County, Northeast Foothills, 
  Shasta County, West Slope Northern Sierra Nevada, and Western 
  Plumas County/Lassen Park.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds are expected today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/

NR
354 
WWUS76 KSTO 252043
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1243 PM PST Sat Jan 25 2025

CAZ013-015>017-063-066-068-069-261400-
/O.CON.KSTO.WI.Y.0003.000000T0000Z-250126T1800Z/
Shasta Lake Area / Northern Shasta County-Northern Sacramento
Valley-Central Sacramento Valley-Southern Sacramento Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Northeast Foothills/Sacramento Valley-Western Plumas
County/Lassen Park-West Slope Northern Sierra Nevada-
Including the cities of Quincy, Sacramento, Chico, Redding,
Shasta Dam, Marysville/Yuba City, Paradise, Chester, Oroville,
Blue Canyon, Red Bluff, and Alder Springs
1243 PM PST Sat Jan 25 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* WHAT...For the mountains and northeast foothills, northeast to 
  east winds 20 to 30 mph with gusts to 45 to 55 mph.
  For portions of the Sacramento Valley, north winds 15 to 25 mph 
  with gusts 40 to 50 mph.

* WHERE...Northern and Western Sacramento Valley, Mountains 
  Southwestern Shasta County to Western Colusa County, Northeast 
  Foothills, Shasta County, West Slope Northern Sierra Nevada, and 
  Western  Plumas County/Lassen Park.


* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds are expected today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving. Be alert during 
outdoor activities. Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/

EK
524 
WWUS76 KSTO 260954
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
154 AM PST Sun Jan 26 2025

CAZ013-015>017-063-066-068-069-261100-
/O.CAN.KSTO.WI.Y.0003.000000T0000Z-250126T1800Z/
Shasta Lake Area / Northern Shasta County-Northern Sacramento
Valley-Central Sacramento Valley-Southern Sacramento Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Northeast Foothills/Sacramento Valley-Western Plumas
County/Lassen Park-West Slope Northern Sierra Nevada-
Including the cities of Quincy, Sacramento, Alder Springs,
Oroville, Marysville/Yuba City, Paradise, Blue Canyon, Red Bluff,
Shasta Dam, Chester, Redding, and Chico
154 AM PST Sun Jan 26 2025

...WIND ADVISORY IS CANCELLED...

Wind gusts have weakened below advisory criteria across the region 
this morning. Breezy to periodically gusty north to east winds are 
still expected today.

$$

For more information, visit us at www.weather.gov/sto/

NR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 23, 2:10 AM PST, 9 hours 5 minutes earlier.

Area forecast discussion, Jan 23, 2:10 AM PST, 9 hours 5 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
210 AM PST Thu Jan 23 2025

.SYNOPSIS...
Dry weather and cold, foggy mornings over the next few days.
Gusty winds, along with potential for light mountain precipitation
return over the weekend.

&&

.DISCUSSION...
Dry weather will continue through Friday as ridging remains over Northern
California with Valley highs in the 60s, and cooler temperatures in
the mountains. Warmer high temperatures will be possible across portions
of the foothills and northern Sacramento Valley today and Friday, with
a 20 to 50% chance of high temperatures over 70 degrees. Valley low
temperatures are forecast to be in the 30s through the end of the week,
with a 15 to 30% chance of below freezing temperatures Friday morning
in more rural areas of the Valley. Low temperatures will gradually warm
to the mid 30s to low 40s heading into the weekend. Patchy Valley fog
and frost are forecast to accompany these chilly overnight temperatures
as well. Be sure to protect plants, people, and pets from the cold weather.

A few light sprinkles will be possible over the Valley on Friday ahead
of the main inside slider that's expected to move through overnight
on Friday and into Saturday. This will bring about a return to gusty
winds through Sunday with chances for light precipitation at higher
elevations. Rain and snow are generally expected to be minimal, remaining
localized above 3000 feet. Most (very light) accumulations will be limited
to the Motherlode area, with expected totals generally below 0.25 inches.
Snow will also be very light and limited to higher elevations, with
less than 2 inches expected in most areas from HWY 50 northward. Precipitation
amounts continue to trend down as this system is bringing in dry air.
Still, due to the dynamic nature of this synoptic set up, a stray light
shower or sprinkles cannot be ruled out over the Valley.

Gusty north to east winds will be the main story this weekend, with
the strongest winds expected on Saturday. The National Blend of Models
(NBM) shows a 65 to 90% chance of gusts at 40 mph or higher in the
western portion of the Valley, and 50 to 80% chance of gusts at 50 mph
or higher over the Sierra. Confidence continues to increase that peak
winds will arrive late Saturday morning with a secondary surge over
the mountains in the evening. While winds will be slightly weaker on
Sunday, they'll still be fairly gusty. The NBM currently has a 25 to
55% probabilty of gusts 40 mph or higher in the western portion of
the Valley on Sunday, and a 35 to 60% chance of gusts at 50 mph or
higher over the Sierra.

&&

.EXTENDED DISCUSSION (Monday THROUGH Thursday)...
As the inside slider progresses further south and east, and
ridging builds back in over NorCal early next week, dry weather
and cold morning temperatures are expected to return. Morning low
temperatures will drop back into the 30s, with more widespread
chances at near or below freezing Valley temperatures and frost.
Daytime highs will be near to slightly above normal, with Valley
temperatures reaching the high 50s to low 60s, and 40s to 50s at
higher elevations. On Thursday, there's potential for the approach
of a weak trough, though this far out there is much uncertainty
around what that could mean for interior NorCal beyond slightly
cooler temperatures. The Climate Prediction Center (CPC) 8-14 day
outlook has much of interior NorCal under equal chances for above
or below normal precipitation, so chances for precipitation with
this system cannot be ruled out as of yet. Stay tuned for updates
to the forecast as this system evolves!

&&

.AVIATION...
Generally VFR conditions prevail across interior NorCal next 24
hours, although some patchy MVFR/IFR in Valley BR/FG possible
through 16z. Breezy north to east winds gusting up to 25 kts
persist across the Sierra and adjacent foothills through 18z, with
winds then becoming less than 12 kts through the remainder of the
forecast period.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.

&&

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.